# SDR 99ZZZX3966

- Difficulty date: September 20, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N356WC
- Make and model: Gulstm 560
- Aircraft serial: 5600432
- System (JASC): 2560 · Emergency Equipment
- Part: Elt
- Part number: 4530150
- Condition: Failed
- Location: Cabin
- Part time: 1,144 hours
- Component: Artex
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A PHASE 18 INSPECTION, THE ELT WAS FOUND INOPERABLE.  INSPECTION OF THE ELT REVEALED A BURNED AREA ON THE PRINTED CIRCUIT BOARD APPROXIMATELY THE SIZE OF A NICKEL.  IN ADDITION, THE BATTERY CASE HAD CRACKED IN THE MIDDLE AND THE BATTERIES INSIDE HAD CORROSION.  APPARENTLY, PART OF THE PRINTED CIRCUIT BOARD SHORTED OUT AND CAUSED THE BATTERIES TO RUN DOWN.  THE ELT HAD NOT ACTIVATED WHEN THE PRINTED CIRCUIT BOARD SHORTED.  SUBMITTER UNSURE WHAT CAUSED THE CASE TO CRACK UNLESS IT WAS IN A STRAIN AFTER INSTALL.  THE ELT WAS LAST INSPECTED ON 9-23-98 AND THE BATTERY REPLACED AT THAT TIME.  A NEW ELT WAS INSTALLED.
